Wyoming, 2020

High Wind in Wyoming, March 2 to 4, 2020

March 2 to 4, 2020 · NWS CYS · 8 events in 8 counties and zones

A strong high wind pattern especially through the gap wind areas and high plain adjacent areas of southeastern Wyoming were present the 2nd through late on the 4th of March. Several Wyoming Department of Transportation sensors along with Union Pacific Railroad sensors measured high wind gusts from the upper 50s into the low 80s during these three days.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A strong high wind pattern especially through the gap wind areas and high plain adjacent areas of southeastern Wyoming were present the 2nd through late on the 4th of March. Several Wyoming Department of Transportation sensors along with Union Pacific Railroad sensors measured high wind gusts from the upper 50s into the low 80s during these three days. Much of interstate travel was affected for high profile, low weight vehicles and those with trailers as the conditions dictated that they would be unable to travel through these areas still winds finally diminished.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 2, 4:20 AM MST, 3 hours 2 minutes earlier.

Area forecast discussion, Mar 2, 4:20 AM MST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
420 AM MST Mon Mar 2 2020

.SHORT TERM...(Today and tonight)
Issued at 338 AM MST Mon Mar 2 2020

Our winter storm to start meteorological spring Sunday is moving
off into the central plains and midwest with last bands of light
snow moving across Laramie County at this hour. Lingering concerns
will persist through the morning with areas of lower CIGS and fog
across Carbon County and along portions of the CO state line.
Otherwise main story for today will be the potential for high
winds across the wind prone areas at Arlington and Bordeaux late
this morning through the overnight period.

GFS height gradients for the Craig to Bordeaux line at 850 mb in
the upper 60 to mid 70 m gradients below the slam dunk cases we
see during our more prime high wind season but still elevated
enough to consider issuing a warning this forecast cycle as these
areas have a fresh snowpack and that is prime for being lifted
aloft and causing further interstate travel impacts. 850 mb winds
remain in a general favorable direction though 700 mb turns more
northwesterly which may contribute to a disconnected flow of
mixing to the surface. Other concern will be the spreading of
stronger winds off the Central Laramie Range downwind into Goshen
and northern portions of Laramie County. Increased winds in these
areas with gusts into the low 50 mph. A SPS has been issued for
the South Laramie Range and associated foothills for elevated wind
gusts and blowing snow though gradients should be loose enough to
remain below High Wind criteria.

Temperatures will be on the rise today with upper 40s and low 50s
across the NE Panhandle and around freezing west of the Laramie
Range today. This will have an impact on the extent of blowing
snow out east as the fine snow crystals will have decent aerial
suspension until the snowpack can crust over which will depend on
how quick temperatures can rise above freezing and promote melting
on the surface.

.LONG TERM...(Tuesday through Sunday)
Issued at 338 AM MST Mon Mar 2 2020

Long duration ridging pattern with passing disturbances across the
Canadian Prairies and US Desert Southwest will ensure warmer
temperatures that will tease a false spring and even across the
high plains climate sites record-teetering conditions late in the
week. A passing shortwave to the north on Thursday may bring some
northern extent light snowfall and occasional periods of light
mountain snow across the Sierra Madre Range.

Decent northwest flow late Wednesday through early Thursday
morning and tightening gradients may warrant high wind headlines
across the wind prone areas with gradients for the Craig to
Bordeaux area in the 60 and 70 m range.

Next decent chance in the extended of widespread precip looking to
be late Saturday night through Sunday though given the time period
out much uncertainty remains.

Friday and Saturday look to be the warmest days in the period with
mid to upper 60s on Friday and possibly low 70s on Saturday across
the NE Panhandle.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 417 AM MST Mon Mar 2 2020

Snow looks to come to and end across the I-80 Corridor from Sidney
to Cheyenne by sunrise with improving conditions. Fog/low stratus
out by KRWL will break up about the same time around sunrise.
Westerly winds on the increase through the morning hours that will
continue through sunset this afternoon.

&&

.FIRE WEATHER...
Issued at 309 AM MST Mon Mar 2 2020

Fire weather concerns across much region remains low for Monday
and Tuesday from the recent snowfall Sunday and overnight. Warm
temperatures across the high plains into the upper 60s and
possibly a 70 later in the week will be accompanied by min RHs
getting into the mid to upper teens. Winds at this time late in
the period remain below criteria though further attention over the
next few days for persistent forecast will be needed in case of
any headlines needed.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from 11 AM this morning to 5 AM MST Tuesday
     for WYZ106-110.

     Winter Weather Advisory until 5 AM MST early this morning for
     WYZ115>118.

NE...None.
&&

SHORT TERM...WM
LONG TERM...WM
AVIATION...GCC
FIRE WEATHER...WM
Hazardous weather outlook, Mar 2, 4:42 AM MST, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
442 AM MST Mon Mar 2 2020

WYZ101-103>105-107-109-111>115-118-119-031145-
Converse County Lower Elevations-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
Central Laramie County-East Laramie County-
442 AM MST Mon Mar 2 2020

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Areas of blowing snow may linger through the morning and early
afternoon creating areas of low visibility and slick road
conditions.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotters are encouraged to report their snowfall totals from the
storm Sunday and early Monday to the Cheyenne, Wyoming National
Weather Service.

WYZ106-110-031145-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-
442 AM MST Mon Mar 2 2020

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

High Wind Warning in effect from 11 AM MST through 5 AM MST
Tuesday for wind gusts up to 60 mph. Blowing snow coupled with
these winds will create areas of low visibility and slick road
conditions.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Potential for High Winds return on Wednesday.

.Spotter information statement...

Spotters are encouraged to report their snowfall totals from the
storm Sunday and early Monday to the Cheyenne, Wyoming National
Weather Service.

WYZ116-117-031145-
South Laramie Range-South Laramie Range Foothills-
442 AM MST Mon Mar 2 2020

This hazardous weather outlook is for portions of southeast
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Gusty winds up to 50 mph possible today with blowing snow creating
areas of low visibility and slick road conditions.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Potential for high winds return on Wednesday.

.Spotter information statement...

Spotters are encouraged to report their snowfall totals from the
storm Sunday and early Monday to the Cheyenne, Wyoming National
Weather Service.

In the hours before

Local storm report, Mar 2, 6:00 AM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
600 AM MST MON MAR 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 AM     SNOW             5 S CHEYENNE            41.07N 104.79W
03/02/2020  M4.0 INCH        LARAMIE            WY   PUBLIC

            REPORT RECEIVED VIA FACEBOOK. TERRY BISON
            RANCH.

&&
Local storm report, Mar 2, 6:15 AM MST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
615 AM MST MON MAR 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 AM     HEAVY SNOW       2 SSW SOUTH GREELEY HIG 41.07N 104.82W
03/02/2020  M6.5 INCH        LARAMIE            WY   PUBLIC

&&

WM
Local storm report, Mar 2, 6:23 AM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
623 AM MST MON MAR 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             15 S BUSHNELL           41.01N 103.88W
03/02/2020  M0.8 INCH        KIMBALL            NE   CO-OP OBSERVER

            CO-OP OBSERVER STATION BSSN1 14.5 NE PAWNEE
            BUTTES.

&&
Local storm report, Mar 2, 6:37 AM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
637 AM MST MON MAR 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 AM     SNOW             10 N HORSE CREEK        41.55N 105.21W
03/02/2020  E3.5 INCH        LARAMIE            WY   PUBLIC

&&

WM
Local storm report, Mar 2, 6:42 AM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
642 AM MST MON MAR 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             8 WNW NORTH CHEYENNE    41.27N 104.92W
03/02/2020  M1.2 INCH        LARAMIE            WY   COCORAHS

            COCORAHS STATION WY-LM-121 CHEYENNE 11.1 NW.

0600 AM     SNOW             4 WSW DOUGLAS           42.73N 105.47W
03/02/2020  M0.5 INCH        CONVERSE           WY   COCORAHS

            COCORAHS STATION WY-CV-16 DOUGLAS 4.3 WSW.

&&
Local storm report, Mar 2, 6:46 AM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
646 AM MST MON MAR 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             4 WSW DOUGLAS           42.73N 105.47W
03/02/2020  M0.5 INCH        CONVERSE           WY   COCORAHS

            COCORAHS STATION WY-CV-16 DOUGLAS 4.3 WSW.

0600 AM     SNOW             15 S BUSHNELL           41.01N 103.88W
03/02/2020  M0.8 INCH        KIMBALL            NE   CO-OP OBSERVER

            CO-OP OBSERVER STATION BSSN1 14.5 NE PAWNEE
            BUTTES.

0600 AM     SNOW             8 WNW NORTH CHEYENNE    41.27N 104.92W
03/02/2020  M1.2 INCH        LARAMIE            WY   COCORAHS

            COCORAHS STATION WY-LM-121 CHEYENNE 11.1 NW.

1200 AM     SNOW             NWS CHEYENNE            41.15N 104.81W
03/02/2020  M1.7 INCH        LARAMIE            WY   OFFICIAL NWS OBS

1100 PM     SNOW             CHEYENNE                41.15N 104.79W
03/01/2020  M2.0 INCH        LARAMIE            WY   NWS EMPLOYEE

            NWS CHEYENNE OFFICE.

0630 AM     SNOW             6 NE ARLINGTON          41.66N 106.13W
03/02/2020  M2.8 INCH        CARBON             WY   COCORAHS

            COCORAHS STATION WY-CR-5 ROCK RIVER 9.6 WSW.

0636 AM     SNOW             10 N HORSE CREEK        41.55N 105.21W
03/02/2020  E3.5 INCH        LARAMIE            WY   PUBLIC

0437 AM     SNOW             5 S CHEYENNE            41.07N 104.79W
03/02/2020  M4.0 INCH        LARAMIE            WY   PUBLIC

            REPORT RECEIVED VIA FACEBOOK. TERRY BISON
            RANCH.

1200 AM     SNOW             6 ENE CHEYENNE          41.18N 104.69W
03/02/2020  M4.3 INCH        LARAMIE            WY   DEPT OF HIGHWAYS

            CORRECTS PREVIOUS SNOW REPORT FROM 6 ENE
            CHEYENNE. SWE 0.27 INCHES.

1100 PM     SNOW             2 NW JACK CREEK CAMPGRO 41.30N 107.15W
03/01/2020  E5.4 INCH        CARBON             WY   PARK/FOREST SRVC

            DIVIDE PEAK SNOTEL IN THE SIERRA MADRE
            RANGE. ELEVATION 8880 FEET. SNOW WATER
            EQUIVALENT IS 0.3 INCHES AND THE SNOW TO
            LIQUID RATIO USED WAS 18 TO 1. ACCUMULATION
            WAS OVER PAST 18 HOURS.

0953 PM     HEAVY SNOW       6 SW FOX FARM-COLLEGE   41.05N 104.87W
03/01/2020  M6.0 INCH        LARAMIE            WY   PUBLIC

            NEAR TERRY BISON RANCH ROAD.

1100 PM     SNOW             2 SW CAMPBELL CREEK CAM 42.44N 105.86W
03/01/2020  E6.0 INCH        CONVERSE           WY   PARK/FOREST SRVC

            LA PRELE CREEK SNOTEL IN THE LARAMIE RANGE.
            ELEVATION 8375 FEET. SNOW WATER EQUIVALENT
            IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO
            USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST
            18 HOURS.

1100 PM     HEAVY SNOW       11 NW JACK CREEK CAMPGR 41.40N 107.26W
03/01/2020  E6.0 INCH        CARBON             WY   PARK/FOREST SRVC

            SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE
            RANGE. ELEVATION 7850 FEET. SNOW WATER
            EQUIVALENT IS 0.4 INCHES AND THE SNOW TO
            LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION
            WAS OVER PAST 18 HOURS.

1100 PM     SNOW             1 NW WHISKEY PARK       41.01N 106.92W
03/01/2020  E6.0 INCH        CARBON             WY   PARK/FOREST SRVC

            WHISKEY PARK SNOTEL IN THE SIERRA MADRE
            RANGE. ELEVATION 8950 FEET. SNOW WATER
            EQUIVALENT IS 0.4 INCHES AND THE SNOW TO
            LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION
            WAS OVER PAST 18 HOURS.

1100 PM     SNOW             5 WSW SUGAR LOAF CAMPGR 41.33N 106.38W
03/01/2020  E6.0 INCH        CARBON             WY   PARK/FOREST SRVC

            NORTH FRENCH CREEK SNOTEL IN THE SNOWY
            RANGE. ELEVATION 10130 FEET. SNOW WATER
            EQUIVALENT IS 0.3 INCHES AND THE SNOW TO
            LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION
            WAS OVER PAST 18 HOURS.

0611 AM     HEAVY SNOW       2 SSW SOUTH GREELEY HIG 41.07N 104.82W
03/02/2020  M6.5 INCH        LARAMIE            WY   PUBLIC

1100 PM     SNOW             2 WSW BOTTLE CREEK CAMP 41.16N 106.93W
03/01/2020  E7.5 INCH        CARBON             WY   PARK/FOREST SRVC

            WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE
            RANGE. ELEVATION 9250 FEET. SNOW WATER
            EQUIVALENT IS 0.5 INCHES AND THE SNOW TO
            LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION
            WAS OVER PAST 18 HOURS.

1100 PM     SNOW             8 ENE HOG PARK CAMPGROU 41.06N 106.71W
03/01/2020  E7.5 INCH        CARBON             WY   PARK/FOREST SRVC

            BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA
            MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER
            EQUIVALENT IS 0.5 INCHES AND THE SNOW TO
            LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION
            WAS OVER PAST 18 HOURS.

1100 PM     SNOW             3 WNW SUGAR LOAF CAMPGR 41.38N 106.35W
03/01/2020  E8.0 INCH        CARBON             WY   PARK/FOREST SRVC

            MEDICINE BOW SNOTEL IN THE SNOWY RANGE.
            ELEVATION 10500 FEET. SNOW WATER EQUIVALENT
            IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO
            USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST
            18 HOURS.

1100 PM     SNOW             W DEEP CREEK CAMPGROUND 41.46N 106.28W
03/01/2020  E8.0 INCH        CARBON             WY   PARK/FOREST SRVC

            SAND LAKE SNOTEL IN THE SNOWY RANGE.
            ELEVATION 10050 FEET. SNOW WATER EQUIVALENT
            IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO
            USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST
            18 HOURS.

1100 PM     SNOW             ENE NASH FORK CAMPGROUN 41.36N 106.23W
03/01/2020  E8.0 INCH        ALBANY             WY   PARK/FOREST SRVC

            BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE.
            ELEVATION 10240 FEET. SNOW WATER EQUIVALENT
            IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO
            USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST
            18 HOURS.

1100 PM     SNOW             2 NE ROB ROY RESERVOIR  41.24N 106.23W
03/01/2020  E8.0 INCH        ALBANY             WY   PARK/FOREST SRVC

            CINNABAR PARK SNOTEL IN THE SNOWY RANGE.
            ELEVATION 9574 FEET. SNOW WATER EQUIVALENT
            IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO
            USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST
            18 HOURS.

1100 PM     SNOW             4 NW HOG PARK RESERVOIR 41.07N 106.94W
03/01/2020  E9.0 INCH        CARBON             WY   PARK/FOREST SRVC

            LITTLE SNAKE RIVER SNOTEL IN THE SIERRA
            MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER
            EQUIVALENT IS 0.6 INCHES AND THE SNOW TO
            LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION
            WAS OVER PAST 18 HOURS.

1100 PM     HEAVY SNOW       2 E BATTLE LAKE         41.15N 106.97W
03/01/2020  E12.0 INCH       CARBON             WY   PARK/FOREST SRVC

            OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 10000 FEET. SNOW WATER EQUIVALENT
            IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO
            USED WAS 18 TO 1. ACCUMULATION WAS OVER PAST
            18 HOURS.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 high wind. Local standard time, as filed.

High Wind, North Snowy Range Foothills

When
March 2, 7:22 AM MST to March 4, 8:54 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
76 kt (87 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

Wyoming Department of Transportation sensors along Interstate 80 had multiple reports of highs winds up to the reported max wind gust. The sensor at County Road 402 exit along the interstate or about three miles east-southeast of Elk Mountain measured the reported wind gust.

High Wind, South Laramie Range

When
March 2, 9:00 AM MST to March 4, 5:00 PM MST
Where
South Laramie Range forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

Wyoming Department of Transportation along Wyoming State Highway 210 about seven miles northeast of Buford along with area Union Pacific Railroad sensors measured the reported wind gust. Several other sensors measured high wind speeds into the 60 mph range as well.

High Wind, Central Laramie Range and Southwest Platte County

When
March 2, 9:16 AM MST to March 4, 8:00 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

Wyoming Department of Transportation sensor along Interstate 25 at Bordeaux or nine miles south of Wheatland measured the reported wind gust.

High Wind, South Laramie Range Foothills

When
March 2, 10:16 AM MST to March 4, 11:00 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
79 kt (91 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

Union Pacific Railroad sensor EMKAYW located fourteen miles west-southwest of Cheyenne measured the reported wind gust. Several other railroad sensors and Wyoming Department of Transportation sensors measured high wind gusts into the upper 60 mph range as well.

High Wind, Central Laramie County

When
March 2, 11:44 AM MST to March 4, 5:42 PM MST
Where
Central Laramie County forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Department of Highways
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

Wyoming Department of Transportation sensor along Interstate 25 at Bear Creek or eight miles south of Chugwater measured the reported wind gust.

High Wind, Laramie Valley

When
March 2, 10:38 PM MST to March 4, 6:16 PM MST
Where
Laramie Valley forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Department of Highways
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

Wyoming Department of Transportation sensor along Interstate 80 at Quealy Dome or fourteen miles northeast of Centennial measured the reported wind gust.

High Wind, East Laramie County

When
March 3, 10:50 AM MST to 12:58 PM MST
Where
East Laramie County forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
Other Federal Agency
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

Observation station K1AW Alpha near Burns measured the reported sustained winds. A Wyoming Department of Transportation sensor along United States Highway 85 near Gun Barrel also measured sustained wind speeds at 40 mph.

High Wind, East Platte County

When
March 3, 10:54 AM MST to 11:10 AM MST
Where
East Platte County forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Department of Highways
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

Wyoming Department of Transportation sensor along Interstate 25 at Coleman or thirteen miles south of Glendo measured the reported wind gust.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2020Every state in 2020This day in weather historyWarnings in Wyoming, March 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 875363, 875370, 875144, 875423, 875148, 875366, 875146, 875145.